One, a 17-year-old high school boy took one Tamiflu capsule at his home in Gifu Prefecture in February 2004 after being diagnosed with influenza. It is reported that while his family members were away from home, he left the house wearing pajamas even though it was snowing at the time, jumped over a guardrail near his home, and was hit by an oncoming truck and died.
The other a 14-year-old junior high school boy also took a Tamiflu capsule at his home in Aichi Prefecture in February 2005 after he was diagnosed with the flu. About two hours later, he was found dead lying on the ground in front of the condominium where he lived. His fingerprints were found on a handrail on the ninth floor of the complex, leading police investigators to suspect that he plunged to his death.
Besides these fatal cases, a teenage girl attempted to jump from a window two days after taking Tamiflu, but her mother managed to stop her. (Source Mainichi). The teen youths had never shown any abnormal behavior before they took Tamiflu.
The Health, Labor and Welfare Ministry of Japan have confirmed the cause of death of at least one of the boys was the result of side-effects from the drug.
Doctor, Rokuro Hama, who heads the Japan Institute of Pharmacovigilance for Evidence-Based Healthcare, will apparently report the details of their deaths in a session of the Japanese Society for Pediatric Infectious Diseases in Tsu, Mie Prefecture.
Alarmingly the Pharmaceuticals and Medical Devices Agency in Japan reports 64 cases of psychological disorders linked to the drug (Tamiflu) between fiscal 2000 and 2004. A similar quantity to the number of people who have died from Avian influenza recently.
Chugai Pharmaceutical Co., the importer distributor of Tamiflu produced by drug giant Roche, is claimed to have reported the incident to the Health, Labor and Welfare Ministry, saying that the possibility that the medicine caused this odd behavior cannot be ruled out.